Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 74, NWS Tulsa, OK

July 9, 2015Adair County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jul 9, 2015, 8:04 AM CDT for Adair County, Oklahoma. It took effect at Jul 9, 2015, 10:00 PM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 8:04 AM CDT (13:04 UTC)
In effect from
Jul 9, 2015, 10:00 PM CDT
Expired
Jul 10, 2015, 11:08 PM CDT
In force
25 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Adair County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 13.48 ft at Jul 10, 2015, 3:00 PM CDT.

actionminormoderate101507/0907/1007/1107/12
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS44 KTSA 091304
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
804 AM CDT THU JUL 9 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
OKC001-092104-
/O.NEW.KTSA.FL.W.0074.150710T0300Z-150711T0408Z/
/WTTO2.1.ER.150710T0300Z.150710T1200Z.150710T2208Z.NO/
804 AM CDT THU JUL 9 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Watts
* from this evening to Friday evening, or until the warning is 
  cancelled.
* At  7:00 AM Thursday, the stage was  8.42 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage tonight and continue to rise to near 16.1 feet by 
  Friday morning. The river is expected to fall below flood stage 
  Friday afternoon.
* Impact...At 17.0 feet, moderate flooding occurs from the Arkansas 
  border to Chewey Bridge. Farmlands and permanent campgrounds are 
  affected. A few cabins in the Fidlers Bend area may have minor 
  flooding.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$
2 follow-up statements
409 
WGUS84 KTSA 091844
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU JUL 9 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
OKC001-100244-
/O.EXT.KTSA.FL.W.0074.150710T1545Z-150711T0054Z/
/WTTO2.1.ER.150710T1545Z.150710T1800Z.150710T1854Z.NO/
144 PM CDT THU JUL 9 2015

The Flood Warning continues for
  The Illinois River near Watts.
* from Friday morning to Friday evening, or until the warning is 
  cancelled.
* At  1:00 PM Thursday, the stage was  9.83 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage late Friday morning and continue to rise to near 13.3 
  feet by early Friday afternoon. The river is expected to fall below
  flood stage early Friday afternoon.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to Chewey Bridge. Extreme turbulence makes the river unsafe 
  for floating.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$
845 
WGUS84 KTSA 100113
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT THU JUL 9 2015


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-100143-
/O.CAN.KTSA.FL.W.0074.000000T0000Z-150711T0054Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
813 PM CDT THU JUL 9 2015

The Flood Warning is cancelled for
  The Illinois River near Watts.
* At 7:00 PM Thursday, the stage was 10.73 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts will crest below flood 
  stage at 12.3 feet early Friday afternoon.
* Impact...At 13.0 feet, minor flooding occurs from the Arkansas 
  border to Chewey Bridge. Extreme turbulence makes the river unsafe 
  for floating.
 
&&
 
LAT...LON 3619 9478 3611 9478 3607 9453 3615 9453

$$

OKC021-100912-
/O.EXT.KTSA.FL.W.0067.000000T0000Z-150712T0925Z/
/TALO2.1.ER.150709T0305Z.150711T1200Z.150712T0325Z.NO/
813 PM CDT THU JUL 9 2015

...Flood Warning extended until late Saturday night...
The Flood Warning continues for
  The Illinois River near Tahlequah.
* until late Saturday night, or until the warning is cancelled.
* At 7:00 PM Thursday, the stage was 10.68 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage tonight and continue to rise to near 12.0 feet by
  Saturday morning. The river is expected to fall below flood stage 
  late Saturday evening.
* Impact...At 12.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 9, 6:19 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 9, 6:19 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 AM CDT THU JUL 9 2015

.DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THE MAIN WEATHER IMPACTS TODAY WILL BE FELT AT THE NE OK TAF
SITES. DENSE FOG AT KBVO IS CREATING AN IMMEDIATE IMPACT...AND
CONVECTION ALONG A BOUNDARY WILL AFFECT THIS SITE AS WELL
LATER...AS WELL AS KTUL/KRVS. THE REMAINDER OF THE SITES WILL HAVE
LESS CHANCE OF STORM IMPACTS. MVFR CIGS ARE THE PREVELANT CIG THIS
MORNING...GRADUALLY IMPROVING BY THIS EVENING.

LACY

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT THU JUL 9 2015/

DISCUSSION...

SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING TO THE NORTH OF A
QUASI STATIONARY FRONT EXTENDING SOUTHWEST TO NORTHEAST JUST TO
THE SOUTH OF THE INTERSTATE 44 CORRIDOR...IN A REGION OF MID LEVEL
WARM ADVECTION. THUNDERSTORM COVERAGE WILL ONLY EXPAND THROUGH
THE DAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD ALONG THE
KANSAS BORDER. WITH WELL ABOVE NORMAL PRECIPITABLE WATER VALUES
PERSISTING AND WET ANTECEDENT CONDITIONS FROM THE RAINFALL OVER
THE PAST 2 TO 3 DAYS...THE FLASH FLOOD THREAT WILL INCREASE AGAIN
TODAY. THANKFULLY IT APPEARS THAT THE RAINFALL MAXIMUM TODAY WILL
BE NORTH OF THE 4 TO 6 INCH 2 DAY OBSERVED RAINFALL MAXIMUM FROM
NEAR HENRYETTA TO TAHLEQUAH TO FAYETTEVILE. A NEW FLASH FLOOD
WATCH WILL BE ISSUED FOR ROUGHLY THE AREA ALONG AND NORTH OF
HIGHWAY 412 THROUGH THIS AFTERNOON.

THE THUNDERSTORM AND HEAVY RAINFALL THREAT WILL GRADUALLY SHIFT TO
THE NORTH AND EAST BY THE EVENING AND OVERNIGHT HOURS...AS THE LOW
TO MID LEVEL FLOW BECOMES MORE SOUTHERLY...FORCING THE FRONT TO
LIFT OUT OF THE AREA.

TOMORROW AND INTO THE WEEKEND...THE MORE TYPICAL SUMMERTIME
PATTERN WILL BEGIN TO DEVELOP INTO THE SOUTHERN PLAINS
REGION...WITH ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY THE
RESULT. TRIPLE DIGIT HIGH TEMPERATURES...ALTHOUGH NOT A
CERTAINTY...STILL LOOK POSSIBLE FOR PORTIONS OF NORTHEAST OKLAHOMA
SUNDAY AND MONDAY...WITH A HIGH PROBABILITY OF HEAT ADVISORY
LEVEL HEAT INDEX VALUES. TEMPERATURES WILL COOL A COUPLE OF
DEGREES...BUT REMAIN ABOVE NORMAL...TOWARD THE MIDDLE OF THE WEEK
AS THE CENTER OF THE UPPER LEVEL HIGH SHIFTS WEST OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  71  90  72 /  80  20   0   0
FSM   88  70  91  72 /  20  10  10   0
MLC   87  71  91  72 /  20   0   0   0
BVO   78  69  89  71 /  70  40  10   0
FYV   81  68  89  71 /  70  10   0   0
BYV   82  68  90  71 /  80  30  10   0
MKO   85  70  90  72 /  60  10   0   0
MIO   78  68  89  71 /  70  50  10   0
F10   86  71  89  73 /  60  10   0   0
HHW   90  71  91  72 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ054>064-067.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ001-002.

&&

AVIATION...30
Hazardous weather outlook, Jul 9, 5:00 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT THU JUL 9 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT THU JUL 9 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALONG AND NORTH OF INTERSTATE 40 IN NORTHEAST OKLAHOMA.
	ONSET...ONGOING THROUGHOUT THE DAY.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF HIGHWAY 412.
	ONSET...AFTER 7 AM.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF HIGHWAY 412.
	ONSET...AFTER 7 AM.

DISCUSSION...

A BAND OF SCATTERED THUNDERSTORMS WILL PERSIST ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS ALONG AND NORTH OF INTERSTATE 40 THROUGH
THE DAY TODAY. THE AREA WITH THE POTENTIAL FOR THE HEAVIEST
RAINFALL WILL BE ALONG AND NORTH OF HIGHWAY 412 IN NORTHEAST
OKLAHOMA. LOCALIZED FLASH FLOODING IS POSSIBLE IF STORMS CAN TRAIN
OVER THE SAME AREAS. A LIMITED MARGINALLY SEVERE HAIL/WIND THREAT
ALSO EXISTS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...

A MID LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION BY
THE WEEKEND AND WILL PERSIST INTO NEXT WEEK. TEMPERATURES WILL
GRADUALLY CLIMB TO LEVELS THAT WILL BRING HEAT INDICES INTO THE
POTENTIALLY DANGEROUS RANGE EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:26 AM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Jul 9, 3:43 AM CDTFlash Flood WatchTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more15 hr
Jul 9, 6:37 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Jul 9, 8:40 AM CDTRiver Flood AdvisoryTSACherokee, Delaware34 hr
Jul 9, 10:20 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner4 hr
Jul 9, 10:59 AM CDTSpecial Weather StatementTSAWagoner46 min
Jul 9, 11:13 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee4 hr
Jul 9, 11:32 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 3 more4 hr
Jul 9, 11:46 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes4 hr
Jul 9, 12:19 PM CDTSpecial Weather StatementTSADelaware41 min
Jul 9, 12:28 PM CDTFlash Flood WarningTSACraig, Delaware, Ottawa3 hr
Jul 9, 12:43 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 9, 1:26 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers49 min
Jul 9, 1:42 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Jul 9, 2:32 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner and 1 more3 hr
Jul 9, 2:37 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa, Rogers, Washington3 hr
Jul 9, 2:47 PM CDTSpecial Weather StatementTSACreek43 min
Jul 9, 3:26 PM CDTSpecial Weather StatementTSAOkmulgee49 min
Jul 9, 3:28 PM CDTAreal Flood WarningTSACraig, Delaware, Mayes, Ottawa, Rogers12 hr
Jul 9, 3:48 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 9, 3:56 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner36 min
Jul 9, 4:12 PM CDTSpecial Weather StatementTSATulsa48 min
Jul 9, 4:15 PM CDTSpecial Weather StatementTSAMuskogee45 min
Jul 9, 4:26 PM CDTSpecial Weather StatementTSACherokee, Delaware, Mayes49 min
Jul 9, 4:40 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner37 min
Jul 9, 4:44 PM CDTTornado WarningTSACherokee, Muskogee12 min
Jul 9, 5:06 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee39 min
Jul 9, 5:09 PM CDTSpecial Weather StatementTSAMcIntosh51 min
Jul 9, 5:15 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware30 min
Jul 9, 5:33 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware42 min
Jul 9, 6:23 PM CDTSpecial Weather StatementTSAAdair52 min

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.